Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 422, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2011, 4:44 PM CDT for 4 counties in Arkansas. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 4:44 PM CDT (21:44 UTC)
- Expired
- May 25, 2011, 5:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 131 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 4:46 PM CDT | TSTM WND DMG | Walnut Ridge, AR | POWER LINES DOWN IN WALNUT RIDGE. |
| May 25, 5:17 PM CDT | TSTM WND GST 75 | Corning, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 12:28 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2124 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 445 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 6.0
- Supercell composite
- 20.1
The text
As transmitted, in the capitals the NWS used until 2016.
580
WUUS54 KMEG 252144
SVRMEG
ARC021-055-075-121-252230-
/O.NEW.KMEG.SV.W.0422.110525T2144Z-110525T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
444 PM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 530 PM CDT
* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOXIE...AND
MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
ROCK...CORNING...HOXIE...POCAHONTAS AND WALNUT RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3644 9051 3627 9040 3598 9102 3616 9117
3650 9073
TIME...MOT...LOC 2144Z 232DEG 48KT 3609 9097
$$4 follow-up statements
794
WWUS54 KMEG 252200
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
500 PM CDT WED MAY 25 2011
ARC021-055-075-121-252230-
/O.CON.KMEG.SV.W.0422.000000T0000Z-110525T2230Z/
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
500 PM CDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN LAWRENCE...NORTHWESTERN GREENE...SOUTHEASTERN
RANDOLPH AND WESTERN CLAY COUNTIES...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
O'KEAN...OR 11 MILES SOUTHEAST OF POCAHONTAS...MOVING NORTHEAST AT 55
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORNING...
FENDER...WHISKERVILLE...GILES SPUR...PALATKA...HEELSTRING...
BROOKINGS...TIPPERARY...KNOB...CASE...STONEWALL AND TWIN OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3613 9088 3626 9092 3634 9088 3650 9073
3644 9051 3627 9040 3608 9080
TIME...MOT...LOC 2200Z 232DEG 48KT 3622 9076
$$421
WWUS54 KMEG 252208
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
508 PM CDT WED MAY 25 2011
ARC075-121-252218-
/O.CAN.KMEG.SV.W.0422.000000T0000Z-110525T2230Z/
RANDOLPH AR-LAWRENCE AR-
508 PM CDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAWRENCE AND
SOUTHEASTERN RANDOLPH COUNTIES IS CANCELLED...
AT 508 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3644 9051 3627 9040 3611 9074 3629 9078
3629 9076 3634 9076 3637 9075 3648 9066
TIME...MOT...LOC 2208Z 232DEG 48KT 3628 9065
$$
ARC021-055-252230-
/O.CON.KMEG.SV.W.0422.000000T0000Z-110525T2230Z/
CLAY AR-GREENE AR-
508 PM CDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTH CENTRAL GREENE AND WESTERN CLAY COUNTIES...
AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PEACH ORCHARD...OR 11 MILES SOUTHWEST OF CORNING...MOVING NORTHEAST
AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORNING...
PALATKA...HEELSTRING...BROOKINGS...TIPPERARY...KNOB...CASE...
STONEWALL AND TWIN OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3644 9051 3627 9040 3611 9074 3629 9078
3629 9076 3634 9076 3637 9075 3648 9066
TIME...MOT...LOC 2208Z 232DEG 48KT 3628 9065
$$331
WWUS54 KMEG 252214
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
514 PM CDT WED MAY 25 2011
ARC021-055-252230-
/O.CON.KMEG.SV.W.0422.000000T0000Z-110525T2230Z/
CLAY AR-GREENE AR-
514 PM CDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTH CENTRAL GREENE AND WESTERN CLAY COUNTIES...
AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KNOBEL...OR 8 MILES SOUTH OF CORNING...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORNING...
TIPPERARY...KNOB...STONEWALL AND TWIN OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3615 9067 3629 9067 3633 9069 3637 9069
3642 9068 3645 9064 3644 9051 3627 9040
TIME...MOT...LOC 2214Z 232DEG 48KT 3633 9057
$$706
WWUS54 KMEG 252223
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
523 PM CDT WED MAY 25 2011
ARC021-055-252234-
/O.EXP.KMEG.SV.W.0422.000000T0000Z-110525T2230Z/
CLAY AR-GREENE AR-
523 PM CDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GREENE AND
WESTERN CLAY COUNTIES WILL EXPIRE AT 530 PM CDT...
AT 524 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3615 9067 3629 9067 3633 9069 3637 9069
3642 9068 3645 9064 3644 9051 3627 9040
TIME...MOT...LOC 2224Z 232DEG 48KT 3641 9044
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:20 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 25, 1:20 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CDT WED MAY 25 2011
.UPDATE...
UPDATED FOR 18Z AVIATION.
&&
.DISCUSSION...
/ISSUED 1200 PM CDT WED MAY 25 2011/
..SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED TO BEGIN UNFOLDING
ACROSS THE MID SOUTH THIS AFTERNOON AND CONTINUING INTO TONIGHT...
DISCUSSION...15Z SURFACE ANALYSIS PLACES AN AREA OF LOW PRESSURE
ACROSS EAST KANSAS WITH A COLD FRONT/DRYLINE EXTENDING FROM THE
LOW ACROSS CENTRAL OKLAHOMA BACK INTO SOUTHWEST TEXAS. ACROSS THE
MID SOUTH TEMPERATURES AT MANY LOCATIONS ACROSS THE MID SOUTH ARE
ALREADY IN THE 70S TO AROUND 80 DEGREES. THIS MORNING DISCUSSION
UPDATE WILL FOCUS ON SEVERE THUNDERSTORM POTENTIAL FOR THE REST OF
TODAY INTO TONIGHT.
12Z LZK UPPER AIR SOUNDING ALREADY INDICATING VERY FAVORABLE
THERMODYNAMICS ALREADY IN PLACE ACROSS WESTERN SECTIONS OF THE
LOWER MISSISSIPPI VALLEY WITH SURFACE BASED CAPE VALUES AROUND
3000 J/KG...PRECIPITABLE WATER VALUES AROUND 1.5 INCHES...0-3 KM
STORM RELATIVE HELICITIES APPROACHING 500 M2/S2. FURTHER SOUTH
ACROSS CENTRAL MISSISSIPPI AN 800-700 MB CAPPING INVERSION IS
PRESENT AND ALSO A VERY UNSTABLE ATMOSPHERE NEAR NASHVILLE.
LATEST 12Z WRF/GFS SHORT TERM MODEL TRENDS ALONG WITH MODIFIED
MORNING SOUNDINGS BASED ON A 89/68 SURFACE BASED PARCEL SUGGEST
SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP IN THE NEXT 3-4
HOURS ACROSS THE MID SOUTH AS CONVECTIVE TEMPERATURES ARE REACHED
AND A 65 KT MID LEVEL JET STREAK ROTATES ACROSS THE MIDDLE/LOWER
MISSISSIPPI VALLEYS FROM MID AFTERNOON INTO TONIGHT. VERY
FAVORABLE UPPER LEVEL DIVERGENCE PRODUCED BY THE LEFT EXIT REGION
OF A 95 KT UPPER LEVEL JET STREAK...SURFACE BASED CAPE VALUES
APPROACHING 4000 J/KG...LIS BETWEEN -9 TO -10...STEEP 700-500 MB
LAYER MID LEVEL LAPSE RATES AT OR ABOVE 7 C/KM...0-1KM STORM
RELATIVE HELICITIES APPROACHING 400 M2/S2...VERY GOOD DIRECTIONAL
SHEAR...AND FAVORABLE 60DM HEIGHT FALLS SUGGEST POTENTIAL FOR
THUNDERSTORMS TO QUICKLY BECOME SEVERE WITH VERY VOLATILE
THERMODYNAMICS ALREADY IN PLACE ACROSS THE MID SOUTH.
BASED ON THE LATEST TRENDS EXPECTING CONVECTIVE INITIATION TO
BEGIN AS DISCRETE SUPERCELLS WITH OVERALL CONVECTIVE ACTIVITY
GRADUALLY TRANSITIONING OVER TO A QUASI-LINEAR CONVECTIVE SYSTEM
/QLCS/ AS THERMODYNAMICS BEGIN TO DECREASE WITH THE LOSS OF
DAYTIME HEATING LATER TONIGHT. TORNADOES...SOME OF WHICH MAY BE
STRONG/LONG TRACK TORNADOES ARE POSSIBLE ALONG WITH VERY LARGE
HAIL AND DAMAGING STRAIGHT LINE WINDS. A POTENTIAL WILL ALSO EXIST
FOR LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL AS PRECIPITABLE
WATER VALUES WILL AVERAGE AROUND 1.5 INCHES.
OVERALL FORECAST IN GREAT SHAPE FOR THIS AFTERNOON AND TONIGHT.
THE ONGOING WIND ADVISORY MAY NEED TO BE EXTENDED FURTHER INTO
THIS EVENING BUT IS HANDLING THE SITUATION WELL.
WILL UPDATE GRIDS TO MAKE ADJUSTMENTS TO THE AFTERNOON/TONIGHT
FORECAST BASED ON LATEST SHORT TERM TRENDS AND TO RAISE POPS FOR
THIS AFTERNOON MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER DELTA.
OTHERWISE...FORECAST IS IN EXCELLENT SHAPE.
UPDATED GRIDS WILL BE PUBLISHED SHORTLY.
CJC
&&
.PREV DISCUSSION... /ISSUED 323 AM CDT WED MAY 25 2011/
DISCUSSION...
SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED LATER THIS
AFTERNOON INTO THIS EVENING...
CURRENTLY...REMNANTS OF SHOWERS AND THUNDERSTORMS FROM LAST
NIGHTS OUTBREAK THAT OCCURRED OVER OKLAHOMA AND WESTERN ARKANSAS
HAVE DISSIPATED. EXPECT CONDITIONS TO REMAIN MAINLY DRY THIS
MORNING ACROSS THE CWA. HOWEVER...THE 00Z NAM INDICATES ADDITIONAL
SCATTERED SHOWERS AND THUNDERSTORMS COULD DEVELOP THIS MORNING INTO
THE EARLY AFTERNOON HOURS OUT AHEAD OF A PRE-FRONTAL TROF. WILL KEEP
30 POPS AS A RESULT.
BY THIS AFTERNOON...A WARM AND JUICY AIRMASS WILL BE IN PLACE ACROSS
THE CWA AS A COLD FRONT EXTENDING FROM A STRONG LOW PRESSURE SYSTEM
LOCATED ACROSS CENTRAL MISSOURI WILL PUSH INTO CENTRAL ARKANSAS.
DEWPOINTS WILL BE IN THE LOWER 70S ACROSS EASTERN ARKANSAS
RESULTING IN CAPE VALUES WILL BE AROUND 4000 J/KG AND LI/S AROUND
-8C. NAM HAS BUMPED UP HELICITY VALUES TO AROUND 400 M2/S2
BY 00Z COMPARED TO LAST NIGHTS RUN. THE GFS KEEPS VALUES BETWEEN
250-350 M2/S2 FROM 18Z THROUGH 6Z. REGARDLESS...STRONG TORNADOES
WILL BE POSSIBLE ALONG WITH DAMAGING WINDS...LARGE HAIL...AND
LOCALIZED FLASH FLOODING. EXPECT THE POTENTIALLY DANGEROUS
SITUATION TO BEGIN AROUND 21-22Z AS SUPERCELLS ARE EXPECTED TO
BEGIN DEVELOPING OVER EAST ARKANSAS/THE MISSOURI BOOTHEEL. SUPERCELLS
WILL ALSO BE MOVING INTO THE AREA FROM CENTRAL ARKANSAS. BY
00Z...WIDESPREAD SEVERE STORMS EXPECTED OVER MUCH OF THE WESTERN
HALF OF THE CWA. THE MEMPHIS METRO AREA WILL LIKELY BE UNDER THE
GUN FOR SEVERE STORMS BETWEEN 23Z-04Z. EVENTUALLY THUNDERSTORMS
WILL MERGE INTO A SQUALL LINE. SQUALL LINE EXPECTED TO PUSH EAST
OF THE MISSISSIPPI RIVER BY 4Z AND WILL BEGIN TO OUT RUN THE FRONT
AND MAY POSSIBLY PUSH SOUTH AND EAST OF THE CWA BY 9Z. A GRADUAL
WEAKENING TREND IS EXPECTED WITH THE LINE. HOWEVER CAN/T RULE OUT
THE SEVERE WEATHER OCCURRING INTO THE OVERNIGHT HOURS. A MODERATE
RISK OF SEVERE STORMS HAVE BEEN ISSUED FOR MUCH OF THE
CWA...BASICALLY NORTH AND WEST OF A LINE FROM CLARKSDALE
MISSISSIPPI TO DECATURVILLE TENNESSEE. A SLIGHT RISK COVERS THE
REST OF THE CWA. STRONG GRADIENT WINDS WILL ALSO OCCUR TODAY OVER
THE WESTERN HALF OF THE CWA AHEAD OF THE COLD FRONT. WILL ISSUE A
WIND ADVISORY.
THURSDAY...FRONT WILL CONTINUE TO PUSH EAST THROUGH THE CWA. DON/T
EXPECT MUCH PRECIPITATION WITH THE FRONT UNTIL EARLY AFTERNOON HOURS
WHEN DAYTIME HEATING MAY ALLOW SOME THUNDERSTORMS TO DEVELOP ALONG
THE FRONT ACROSS NORTHEAST MISSISSIPPI. A FEW OF THESE STORMS COULD
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. FRONT SHOULD BE EAST
OF THE CWA BY THURSDAY EVENING. COOLER TEMPERATURES EXPECTED OVER
MUCH OF THE CWA WITH READINGS IN THE 70S.
THURSDAY NIGHT INTO FRIDAY...BRIEF HIGH PRESSURE WILL BUILD INTO THE
CWA. LOWS WILL BE IN THE 50S WITH HIGHS IN THE 70S/80S.
FRIDAY NIGHT INTO SATURDAY MORNING...ANOTHER FRONT WILL SLIDE INTO
NORTHERN PORTIONS OF THE CWA. SHOWERS AND THUNDERSTORMS WILL DEVELOP
ALONG THE FRONT. FRONT WILL BEGIN PUSH BACK TO THE NORTH BY
SATURDAY MORNING AS AN UPPER RIDGE BUILDS INTO THE AREA.
SATURDAY AFTERNOON THROUGH THE REST OF THE FORECAST...UPPER RIDGE
WILL INTENSIFY OVER THE AREA AND WILL BRING HOT CONDITIONS TO THE
MIDSOUTH. HIGHS WILL BE IN THE LOWER TO MID 90S WITH LOWS IN THE
UPPER 60S TO THE MID 70S. CAN/T RULE OUT AN ISOLATED THUNDERSTORM
FROM DAYTIME HEATING BUT FOR THE MOST PART CONDITIONS WILL BE DRY.
WILL CONTINUE WITH A DRY FORECAST.
KRM
&&
.AVIATION...
18Z TAF CYCLE
STRONG GRADIENT WINDS WILL CONTINUE THROUGH THE AFTERNOON. EXPECTING
THUNDERSTORMS TO DEVELOP OVER CENTRAL AND EASTERN ARKANSAS BY 22Z
AND BEGIN MOVING ACROSS THE MIDSOUTH. KJBR WILL BE THE FIRST TO BE
HIT BY STORMS...AND KTUP THE LAST. EXPECTING POSSIBLY 2 ROUNDS OF
THUNDERSTORMS. FIRST ROUND WILL BE A BROKEN LINE...WITH THE SECOND
ROUND A SOLID LINE OF THUNDERSTORMS. DUE TO THE POSSIBILITY OF TWO
ROUNDS OF STORMS...HAVE LEFT A 4 HOUR TEMPO GROUP AT ALL SITES
EXCEPT KTUP DUE TO SOME UNCERTAINTY OF THE TIMING OF THE STORMS.
LOW CEILINGS AND VISIBILITIES CAN BE EXPECTED WITH THUNDERSTORMS.
STORMS ARE EXPECTED TO MOVE OUT BY LATE TONIGHT/EARLY TOMORROW
MORNING. WINDS WILL WEAKEN AND VEER TO THE SOUTHWEST AFTER STORMS
MOVE THROUGH. EXPECT SOME CLEARING ONCE THE STORMS MOVE
OUT...HOWEVER A LOW CLOUD DECK WILL SWING AROUND ON THE BACK SIDE
OF THE LOW PRESSURE SYSTEM AND BRING MVFR CONDITIONS TO ALL SITES
BY THURSDAY MORNING. WINDS WILL BECOME MORE WESTERLY AS THE COLD
FRONT PASSES THROUGH EARLY THURSDAY MORNING.
SWC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
&&Hazardous weather outlook, May 25, 12:46 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1246 PM CDT WED MAY 25 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1246 PM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS MUCH OF THE MID SOUTH THIS AFTERNOON INTO TONIGHT. THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS EAST AND NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND MOST OF WEST TENNESSEE...ESPECIALLY ALONG AND WEST OF A LINE FROM SOMERVILLE TO DECATURVILLE TENNESSEE. A MODERATE RISK FOR SEVERE THUNDERSTORMS EXISTS ACROSS THE REMAINDER OF THE MID SOUTH. SEVERE THUNDERSTORMS ARE EXPECTED TO QUICKLY DEVELOP ACROSS THE LOWER MISSISSIPPI VALLEY AND QUICKLY MOVE EAST TO NORTHEAST ACROSS THE MID SOUTH. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND TORNADOES ARE POSSIBLE WITH ANY THUNDERSTORMS THAT BECOME SEVERE. SOME OF THESE TORNADOES MAY ALSO HAVE THE POTENTIAL TO BECOME STRONG AND LONG TRACK TORNADOES. ALONG WITH THE SEVERE THUNDERSTORM THREAT...LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE WITH THE THUNDERSTORMS. STRONG GRADIENT WINDS WILL ALSO BE POSSIBLE ACROSS THE WESTERN HALF OF THE MIDSOUTH THROUGH THE EARLY EVENING HOURS. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT. MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER NEAR OSCEOLA...AND ALONG THE ST FRANCIS RIVER SOUTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ON THURSDAY MAINLY ACROSS NORTHEAST MISSISSIPPI. THE MISSISSIPPI RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH MOST OF THIS WEEK...WHICH WILL CONTRIBUTE TO BACKWATER TRIBUTARY FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT. KRM/CJC
In the hours before
Local storm report, May 25, 3:59 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
359 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL RAVENDEN 36.24N 91.25W
05/25/2011 E1.75 INCH LAWRENCE AR LAW ENFORCEMENT
&&
CDGLocal storm report, May 25, 4:16 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
416 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL NNE IMBODEN 36.20N 91.18W
05/25/2011 E1.75 INCH LAWRENCE AR TRAINED SPOTTER
0414 PM HAIL LYNN 36.01N 91.25W
05/25/2011 E1.00 INCH LAWRENCE AR TRAINED SPOTTER
&&
CDGLocal storm report, May 25, 4:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL LYNN 36.01N 91.25W
05/25/2011 E1.75 INCH LAWRENCE AR TRAINED SPOTTER
&&
CDGThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:30 AM CDT | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 16 hr |
| May 25, 2:29 PM CDT | Tornado Warning | MEG | Randolph | 31 min |
| May 25, 3:35 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 40 min |
| May 25, 3:41 PM CDT | Tornado Warning | MEG | Lawrence, Randolph | 49 min |
| May 25, 3:55 PM CDT | Tornado Warning | MEG | Lawrence, Randolph | 50 min |
| May 25, 4:22 PM CDT | Tornado Warning | MEG | Craighead, Greene, Lawrence | 38 min |
| May 25, 4:27 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 33 min |
| May 25, 4:42 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 33 min |
| May 25, 4:52 PM CDT | Tornado Warning | MEG | Craighead, Greene, Lawrence | 38 min |
| May 25, 4:52 PM CDT | Tornado Warning | MEG | Craighead, Crittenden, Cross, Poinsett | 38 min |
| May 25, 5:15 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 45 min |
| May 25, 5:15 PM CDT | Tornado Warning | MEG | Cross, Lee, St. Francis | 45 min |
| May 25, 5:22 PM CDT | Tornado Warning | MEG | Craighead, Cross, Poinsett | 38 min |
| May 25, 5:26 PM CDT | Tornado Warning | MEG | Clay, Greene | 49 min |
| May 25, 5:54 PM CDT | Tornado Warning | MEG | Crittenden, Cross, St. Francis | 51 min |
| May 25, 5:57 PM CDT | Tornado Warning | MEG | Craighead, Mississippi, Poinsett | 48 min |
| May 25, 5:58 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 47 min |
| May 25, 6:15 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 30 min |
| May 25, 6:17 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 43 min |
| May 25, 6:37 PM CDT | Tornado Warning | MEG | Crittenden, St. Francis | 38 min |
| May 25, 6:39 PM CDT | Tornado Warning | MEG | Mississippi | 51 min |
| May 25, 6:56 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 49 min |
| May 25, 6:58 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.